MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC PINNACLETM SHELL/LINER IMP LG; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

DEPUY SYNTHES PRODUCTS LLC PINNACLETM SHELL/LINER IMP LG; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number 200002002
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H11: additional narrative: as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
 
Event or Problem Description
This is report 1 of 2 of the same event: it was reported that the shell/liner impactor device was stuck to an unknown adaptor device and could not be removed.It was not reported if the device was used in surgery.It was not reported if there were any delays in a surgical procedure or if a spare device was available.There were no reports of injuries, medical intervention or prolonged hospitalization.The exact date of the event was unknown.However, it was reported that the event occurred in 2025.All available information has been disclosed.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H11: additional narrative: correction: h6: health effect - impact code corrected h4: the device manufacture date has been added.D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once the investigation has been completed, and if additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11: additional narrative: investigation summary the device was functionally / visually tested.Diagnostic assessment.The described failure by the customer was confirmed.The device was visually inspected as received from the customer.It was found that the device failed visual inspection due to found medical debris and corrosion.Investigation is based on technical investigator findings.The device failed following inspection criteria¿s during diagnostic assessment: 4.3.5 visual assessment.4.3.55 threaded fitting.The kincise pinnacle shell impactor long was received with a stuck pinnacle cup.The cup had to be forcibly removed, and the adapter was visually and functionally assessed and it was found that the thread had showed signs of corrosion and medical debris, this can occur when the devices are getting washed in assembled state ¿ improper reprocessing.As part of anspach quality process all devices are manufactured, inspected, and released to approved specifications.The instructions for use (ifu) states the following regarding the reported issue that was observed by the user or customer: open all movable parts of the adapter for better access while cleaning.Raise the locking latch of any applicable adapters to the fully open position.Disassemble adapters with removable parts, if attached.Unthread the cap from the femoral head impactor, if attached.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Brand Name
PINNACLETM SHELL/LINER IMP LG
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
TECHTRONIC INDUSTRIES MEDICAL
1428 pearman dairy rd
anderson SC 29625
Manufacturer Contact
kate karberg
4500 riverside drive
palm beach gardens, FL 33410
3035526892
MDR Report Key22141757
Report Number1045834-2025-00360
Device Sequence Number17898224
Product Code HWE
UDI-Device Identifier07612334268594
UDI-Public(01)07612334268594(10)NW345272
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number200002002
Device Lot NumberNW345272
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2025
Supplement Date Received by Manufacturer07/21/2025
11/13/2025
Initial Report FDA Received Date06/04/2025
Supplement Report FDA Received Date07/21/2025
11/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/18/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown